Alert archive / New Jersey / Special Weather Statements in 2015
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jan 30, 2015, 5:25 PM EST for Atlantic County, Burlington County, Camden County, New Jersey; Philadelphia County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2015, 5:25 PM EST (22:25 UTC)
- Expired
- Jan 30, 2015, 6:30 PM EST
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 32 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -187 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WWUS81 KPHI 302225
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
525 PM EST FRI JAN 30 2015
NJZ017>020-022-026-027-PAZ070-071-104-106-302330-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-DELAWARE PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-LOWER BUCKS PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SOUTHEASTERN BURLINGTON NJ-
525 PM EST FRI JAN 30 2015
...DANGEROUS SNOW SQUALLS WILL AFFECT
ATLANTIC...BURLINGTON...CAMDEN...EASTERN GLOUCESTER...NORTHEASTERN
DELAWARE...PHILADELPHIA...SOUTHEASTERN BUCKS...SOUTHEASTERN
MONTGOMERY AND SOUTHERN OCEAN COUNTIES...
AN AREA OF DANGEROUS SNOW SQUALLS COVERED PORTIONS OF
ATLANTIC...BUCKS...BURLINGTON...CAMDEN...DELAWARE...GLOUCESTER...
MONTGOMERY...OCEAN AND PHILADELPHIA COUNTIES AT 521 PM EST. THE SNOW
SQUALLS WERE GENERALLY MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SNOW SQUALLS.
THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THESE SNOW SQUALLS TO LESS
THAN A QUARTER OF A MILE. A QUICK HALF AN INCH OF SNOW IS ALSO
POSSIBLE.
LAT...LON 3964 7424 3953 7439 3954 7440 3952 7440
3931 7473 4000 7536 4019 7493 3968 7415
$$
&&
FORECASTER: HEAVENERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jan 30, 4:05 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Jan 30, 4:05 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EST FRI JAN 30 2015
.SYNOPSIS...
LOW PRESSURE WILL INTENSIFY INTO THE CANADA MARITIMES THROUGH
SATURDAY. MEANWHILE, HIGH PRESSURE BUILDS TOWARD OUR AREA TONIGHT
BEFORE SETTLING OVERHEAD LATER SATURDAY INTO SUNDAY. A LOW PRESSURE
SYSTEM WILL THEN TRACK ACROSS THE MID ATLANTIC SUNDAY NIGHT AND
MONDAY. HIGH PRESSURE BUILDS BACK IN AGAIN FOR TUESDAY BEFORE
QUICKLY SHIFTING OFFSHORE TUESDAY NIGHT INTO WEDNESDAY, THEN A COLD
FRONT PUSHES THROUGH WEDNESDAY INTO THURSDAY AS LOW PRESSURE MAY
DEVELOP ALONG IT. HIGH PRESSURE THEN BUILDS FROM THE PLAINS TOWARD
THE OHIO VALLEY LATE THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
ANY REMAINING SNOW SHOWERS/FLURRIES WILL END AFTER SUNSET...THEN
SKIES WILL GRADUALLY CLEAR. WITH A SNOW COVER ON THE GROUND IN THE
NORTH, AND WITH COLD AIR ADVECTION IN FULL FORCE...ACTUAL AIR
TEMPERATURES WILL DIP DOWN TO ABOUT ZERO IN THE FAR NORTH AND INTO
THE MID TEENS SOUTH. STRONG NORTHWEST WINDS 15 TO 25 MPH WITH MUCH
HIGHER GUSTS...APPROACHING 50 MPH IN THE HIGHER ELEVATIONS...WIND
CHILL FACTORS WILL DIP DOWN BELOW ZERO IN MANY PLACES...ESPECIALLY
NORTH AND WEST OF PHILADELPHIA. IN THE HIGHER TERRAIN OF
CARBON/MONROE/SUSSEX COUNTIES...WIND CHILL FACTORS IN THE RANGE OF
-15 TO -20 DEGREES ARE EXPECTED...SO A WIND CHILL ADVISORY REMAINS
IN EFFECT. FOR ALL AREAS...A WIND ADVISORY REMAINS IN EFFECT THROUGH
THE OVERNIGHT HOURS FOR GUSTY WINDS.
A BLEND OF MAV/MET GUIDANCE WAS USED TO POPULATE THE TEMPERATURE
GRIDS, AND THIS BLEND WAS UNDERCUT BY A DEGREE OR TWO TO ACCOUNT FOR
SNOW COVER.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AS HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA FROM THE OHIO
VALLEY...THE PRESSURE GRADIENT OVER OUR REGION WILL GRADUALLY RELAX
DURING THE AFTERNOON. WHILE STRONG GUSTY WINDS WILL CONTINUE THROUGH
THE MORNING HOURS...THERE WILL BE IMPROVEMENT BY LATE AFTERNOON.
WITH MORNING TEMPERATURES STARTING OUT VERY COLD...EVEN FOR THIS
TIME OF YEAR, WIND CHILL FACTORS WILL MAKE OUTSIDE CONDITIONS FEEL
BITTER COLD. ACTUAL TEMPERATURES WILL PEAK OUT ONLY IN THE LOW TEENS
UP NORTH...AND IN THE MID 20S ELSEWHERE. WITH DEWPOINT TEMPERATURES
IN THE SINGLE DIGITS...RELATIVE HUMIDITIES WILL BE VERY DRY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A NEGATIVE TILT TROUGH
LIFTING THROUGH THE CANADIAN MARITIMES SATURDAY NIGHT AND SUNDAY, AS
ENERGY ACROSS THE SOUTHWEST GENERALLY HANGS BACK BEFORE SLIDING INTO
MEXICO. THE ASSOCIATED UPPER-LEVEL TROUGH SHARPENING UP SUNDAY AND
MONDAY WILL DRIVE LOW PRESSURE ACROSS THE MID ATLANTIC ON MONDAY.
THERE REMAINS THOUGH SOME UNCERTAINTY ON THE EXACT TRACK OF THE
SURFACE LOW. THE UPPER-LEVEL TROUGH RELAXES SOME TUESDAY INTO
WEDNESDAY BEFORE SHORT WAVE ENERGY IN THE NORTHERN STREAM AMPLIFIES
ANOTHER TROUGH FROM THE MIDWEST AND GREAT LAKES REGION WEDNESDAY
INTO THURSDAY. THIS SHOULD DRIVE A COLD FRONT EASTWARD WITH THE
POTENTIAL FOR CYCLOGENESIS TO OCCUR ALONG THE FRONT AS IT REACHES OR
MOVES OFF THE COAST. WE USED A MODEL BLEND APPROACH THROUGH MONDAY,
THEN GENERALLY UTILIZED THE 12Z WPC GUIDANCE THEREAFTER. SOME
ADJUSTMENTS WERE THEN MADE BASED ON ADDITIONAL COLLABORATION WITH
OUR NEIGHBORING OFFICES AND ALSO WPC.
FOR SATURDAY NIGHT AND SUNDAY...A NEGATIVE TILT TROUGH IS FORECAST
TO BE LIFTING NORTHEASTWARD INTO THE CANADIAN MARITIMES DURING THIS
TIME FRAME. THIS WILL TAKE A DEEPENING SURFACE LOW WITH IT. AS THE
TROUGHING EASES IN THE EAST SUNDAY, HIGH PRESSURE BUILDS OVER OUR
AREA BEFORE SHIFTING OFF THE SOUTHEASTERN U.S. COAST BY LATE IN THE
DAY. AS THIS OCCURS, ENERGY DIVING ACROSS THE MIDWEST TO MID
MISSISSIPPI VALLEY WILL AMPLIFY AN UPPER-LEVEL TROUGH. A DEVELOPING
AND PROBABLY STRENGTHENING CONFLUENCE ZONE DOWNSTREAM SHOULD HELP
HIGH PRESSURE BUILD ACROSS SOUTHEASTERN CANADA. ALL OF THIS WILL
ASSIST IN SHARPENING A BAROCLINIC ZONE DRAPED FROM WEST TO EAST,
WHERE DEVELOPING LOW PRESSURE WILL TRACK ALONG IT. BEFORE WE GET TO
THAT THOUGH, SATURDAY NIGHT WILL BE RATHER COLD ALTHOUGH THE
LOW-LEVEL FLOW SHOULD BE SHIFTING TO LIGHT SOUTHERLY. AS LOW
PRESSURE ORGANIZES FROM THE MID MISSISSIPPI VALLEY TO THE OHIO
VALLEY SUNDAY, CLOUDS ARE EXPECTED TO INCREASE ACROSS OUR AREA. THE
RAMPING UP OF WAA ALOFT AND THE START OF INCREASING ISENTROPIC LIFT
MAY RESULT IN SOME LIGHT SNOW DEVELOPING FROM WEST TO EAST BY LATE
AFTERNOON SUNDAY. THE BULK OF THE PRECIPITATION THOUGH IS
ANTICIPATED TO REMAIN TO OUR WEST DURING THE DAY SUNDAY.
FOR SUNDAY NIGHT AND MONDAY...THE AMPLIFICATION OF THE
AFOREMENTIONED UPPER-LEVEL TROUGH WILL CONTINUE INTO MONDAY. THIS
DRIVES SURFACE LOW PRESSURE ACROSS THE MID ATLANTIC MONDAY MORNING.
THE DIGGING SHORT WAVE IN THE OHIO VALLEY MAY BE SUCH TO ALLOW THE
SURFACE LOW TO TRACK A BIT FARTHER NORTHWARD, AND THIS TRACK WILL BE
KEY IN DETERMINING THE LOCATION OF THE HEAVIER AXIS OF PRECIPITATION
ALONG WITH THE PRECIPITATION TYPES. DESPITE A FAIR AMOUNT OF SPREAD
IN THE GUIDANCE REGARDING THE TRACK OF THE SURFACE LOW, THERE IS A
GENERAL CONSENSUS OF A STORM AFFECTING OUR AREA. AN ACCUMULATING
SNOWFALL, POTENTIALLY SIGNIFICANT, IS ANTICIPATED FOR AT LEAST PARTS
OF OUR CWA. WHERE THIS OCCURS ALONG WITH A MIXED PRECIPITATION/RAIN
ZONES IS LESS CERTAIN ATTM, ALTHOUGH THE TREND IS POINTING TO OUR
NORTHERN ZONES HAVING THE HIGHEST SNOWFALL AMOUNTS.
THE LIFT ASSOCIATED WITH THIS FEATURE SHOULD RAPIDLY INCREASE SUNDAY
NIGHT INTO MONDAY FROM WEST TO EAST NORTH OF THE SURFACE LOW TRACK
WHERE A TIGHTENING THERMAL GRADIENT DEVELOPS. THE ASSOCIATED
FRONTOGENETIC FORCING AND WAA SHOULD RESULT IN SOME WEST-EAST BANDS
OF SOME HEAVIER PRECIPITATION. THE FARTHER NORTH ONE GOES, THE
BETTER CHC OF ALL SNOW. THE PICTURE BECOMES LESS CERTAIN SOUTHWARD
ACROSS THE CWA AS THE INJECTION OF WARMER AIR FOR A TIME SHOULD
RESULT IN A ZONE OF MIXED PRECIPITATION WITH EVEN AN AREA OF RAIN.
WHERE THIS OCCURS CARRIES LOWER CONFIDENCE ATTM AS THE DIFFERENCE IN
SOME OF THE MODEL GUIDANCE KEEPS THE DOOR OPEN FOR A SOME NORTHWARD
ADJUSTMENT. THE NAM/SREF IS MORE AMPLIFIED, HOWEVER THERE IS MORE
SUPPORT FROM THE WELL CLUSTERED GFS AND ECMWF WITH EVEN STRONGER
AGREEMENT WITH THEIR ENSEMBLE MEANS. DESPITE THE LOWER CONFIDENCE,
BASED ON THE GFS/ECMWF WE ADDED MORE MIXED PRECIPITATION FROM AROUND
THE PHILADELPHIA METRO SOUTHWARD WITH EVEN SOME RAIN ACROSS THE
DELMARVA. WE DID NOT GO AS FAR NORTH THOUGH WITH THE MIXED
PRECIPITATION LIKE THE NAM WOULD SUGGEST. ANY RAIN AND MIXED
PRECIPITATION SHOULD CHANGE TO SNOW BEFORE ENDING THROUGH MONDAY
AFTERNOON AS COLDER AIR WRAPS INTO THE DEPARTING SYSTEM. SINCE WE
ARE NOT REAL CONFIDENT ON WHERE THE MIXED PRECIPITATION ZONE MAY
OCCUR, WE ELECTED TO HOLD OFF ON A WINTER STORM WATCH ATTM. OUR
STORM TOTAL SNOWFALL MAP /THROUGH 7 PM MONDAY/ LEANED TOWARD THE
WPC/WWD GUIDANCE AFTER EARLIER COLLABORATION, AND IT SHOULD BE NOTED
THAT THIS MAP IS HIGHLY SUBJECT TO CHANGE.
FOR MONDAY NIGHT...THE SURFACE LOW PULLS AWAY INTO THE CANADIAN
MARITIMES DURING MONDAY NIGHT WITH HIGH PRESSURE BUILDING IN FROM
THE WEST. THE ATMOSPHERE DRIES OUT PRETTY QUICKLY AND ANY LIGHT
PRECIPITATION SHOULD END JUST AS FAST. CLEARING SKIES IN THE WAKE OF
THE LOW ALONG WITH A FRESH SNOWPACK IN MANY AREAS WILL CONTRIBUTE TO
VERY COLD OVERNIGHT TEMPERATURES. TEMPERATURES WILL PLUMMET AND WE
WILL SEE TEMPS DROP INTO THE SINGLE DIGITS, BOTH PLUS AND MINUS,
ACROSS THE REGION. WITH WINDS REMAINING UP THROUGH THE OVERNIGHT
PERIOD, WIND CHILLS WILL BECOME A CONCERN, ESPECIALLY ACROSS THE
SOUTHERN POCONOS AND NORTHWESTERN NEW JERSEY. WIND CHILL ADVISORIES
MAY BE NEEDED FOR MONDAY NIGHT INTO TUESDAY MORNING ACROSS OUR
NORTHERN COUNTIES.
FOR TUESDAY...HIGH PRESSURE WILL BUILD ACROSS THE REGION TUESDAY
WITH A SHIFT TO OUR EAST TUESDAY NIGHT. PLENTY OF COLD AIR WILL
ACCOMPANY THIS HIGH PRESSURE SYSTEM WITH 850MB TEMPERATURES IN THE
-10C TO -15C RANGE. MAXIMUM TEMPERATURES WILL STRUGGLE TO RISE AND
GENERALLY REMAIN IN THE 20S, WITH TEENS ACROSS THE LEHIGH VALLEY,
SOUTHERN POCONOS AND NORTHWESTERN NEW JERSEY.
THE HIGH WILL SLIDE ACROSS THE REGION AND MOVE OFFSHORE TUESDAY
EVENING. THE AIR MASS WILL MODIFY A BIT AS IT SLIDES EASTWARD AND
MINIMUM TEMPERATURES WILL NOT BE AS COLD TUESDAY NIGHT AS THEY ARE
ON MONDAY NIGHT. IT WILL STILL BE COLD WITH LOWS RANGING FROM THE
SINGLE DIGITS ACROSS THE NORTH TO NEAR 20 ACROSS THE SOUTHERN PART
OF THE FORECAST AREA.
FOR WEDNESDAY AND THURSDAY...THE EXITS TO THE EAST OF THE AREA
WITH A SURFACE LOW PRESSURE SYSTEM LOCATED TO THE NORTH OF THE
AREA AND ANOTHER ONE DEVELOPING TO OUR SOUTH. THE NORTHERN LOW
GETS PUSHED MORE TO THE NORTHEAST AND THE ATTACHED COLD FRONT
LOOKS TO APPROACH THE REGION ON WEDNESDAY. THE SOUTHERN LOW MOVES
TOWARD THE CAROLINA COAST AND THEN TRACKS TO THE NORTHEAST. THERE
IS DIFFERING OPINIONS AMONGST THE GUIDANCE AS TO WHICH LOW WILL
WIN THE BATTLE AND IN TURN WILL AFFECT THE REGION AROUND THURSDAY.
WILL KEEP THE MENTION OF PRECIPITATION IN THE FORECAST AT THIS
TIME AS WE MONITOR THE TRENDS OF THESE SYSTEMS OVER THE COMING
DAYS. MAXIMUM TEMPERATURES WILL GENERALLY BE IN THE UPPER 20S TO
UPPER 30S ACROSS THE REGION.
FOR FRIDAY...HIGH PRESSURE LOOKS TO BUILD INTO THE REGION FROM
THE WEST. HIGHS ON FRIDAY LOOK TO BE COLD ONCE AGAIN AS THE HIGH
PUSHES TO THE EAST. TEMPERATURES INTO THE 20S CAN BE EXPECTED
ACROSS THE FORECAST AREA.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
AN AREA OF SNOW SHOWERS EXTENDING FROM SCHUYLKILL AND CARBON
COUNTIES SE TO THE PHILADELPHIA AREA WILL BE MOVING THROUGH THE AREA
AND AFFECTING SEVERAL OF OUR TAF SITES INTO THE EVENING HOURS. VSBYS
AND CEILING HEIGHTS COULD TEMPORARILY DIP INTO THE MIFR RANGE AT
TIMES. THESE CONDITIONS SHOULD IMPROVE FAIRLY QUICKLY AFTER SUNSET
AS THE SNOW SHOWER ACTIVITY SHUTS DOWN. THE PRIMARY TAF SITES WITH A
CONCERN ARE PHL, PNE, RDG, ILG AND TTN.
THEN THE MAIN STORY SWITCHES TO THE STRONG NORTHWEST WINDS WITH
GUSTS UP TO 40 KT POSSIBLE AT TIMES. THESE WINDS WILL CONTINUE
THROUGH A GOOD PART OF SATURDAY.
OUTLOOK...
SATURDAY NIGHT...VFR. NORTHWEST TO WEST WINDS DIMINISHING TO AROUND
5 KNOTS.
SUNDAY AND MONDAY...VFR TO START SUNDAY WITH INCREASING CLOUDS, THEN
CEILINGS MAY LOWER TO MVFR BY SUNDAY EVENING. THE CONDITIONS SHOULD
THEN QUICKLY LOWER TO IFR/LIFR SUNDAY NIGHT AND MONDAY AS A STORM
MOVES ACROSS THE MID ATLANTIC. ALL SNOW LOOKS TO OCCUR FOR KABE,
KRDG AND KTTN /LOWEST VISIBILITIES/, THEN SOME MIXED PRECIPITATION
MAY OCCUR FOR A TIME MONDAY MORNING AT KPHL, KPNE AND KILG, WITH
EVEN A CHANGE TO RAIN FOR A TIME AT KMIV AND KACY. ANY MIXED
PRECIPITATION OR RAIN SHOULD CHANGE TO SNOW MONDAY AFTERNOON AS
COLDER AIR ARRIVES. THE TRANSITION OF MIXED PRECIPITATION AND THE
TIMING CARRIES LOWER CONFIDENCE AT THIS TIME. THERE IS THE POTENTIAL
THOUGH FOR A SIGNIFICANT ACCUMULATING SNOWFALL FOR AT LEAST SOME OF
OUR TERMINALS, AND AS OF NOW THE HIGHER CHANCE OF THIS IS NORTH OF
KPHL.
MONDAY NIGHT...IMPROVING CONDITIONS FROM MVFR TO VFR ACROSS THE
TERMINALS. DIMINISHING WINDS BECOMING LIGHT OUT OF THE NORTHWEST
THROUGH THE OVERNIGHT PERIOD.
TUESDAY THROUGH WEDNESDAY...VFR CONDITIONS EXPECTED. LIGHT WESTERLY
WINDS BECOMING SOUTHWEST ON WEDNESDAY.
&&
.MARINE...
NO CHANGES TO THE MARINE HEADLINES. GALE WARNING CONTINUE. EXPECT
GUSTS IN THE 35-40 KT THROUGH TONIGHT...AND INTO SATURDAY. SEAS IN
THE 5 TO 9 FOOT RANGE CAN BE EXPECTED. CONDITIONS WILL START TO
GRADUALLY IMPROVE LATER SATURDAY AFTERNOON.
OUTLOOK...
SATURDAY NIGHT...THE WINDS AND SEAS SHOULD QUICKLY DECREASE AS HIGH
PRESSURE BUILDS IN.
SUNDAY AND MONDAY...AN EAST TO NORTHEAST WIND SHOULD INCREASE LATE
SUNDAY INTO MONDAY BEFORE TURNING NORTH AS LOW PRESSURE SLIDES
ACROSS THE MID ATLANTIC. THIS SHOULD RESULT IN AT LEAST SMALL CRAFT
ADVISORY CRITERIA BEING MET, HOWEVER AT THIS TIME THE QUICK MOVEMENT
OF THE STORM SHOULD LIMIT WINDS TO LESS THAN GALE FORCE.
MONDAY NIGHT THROUGH TUESDAY... SMALL CRAFT ADVISORY CONDITIONS
EXPECTED THROUGH TUESDAY. WINDS WILL DECREASE AND FALL BELOW 25
KNOTS TUESDAY MORNING. SEAS WILL REMAIN ELEVATED AND FALL BELOW 5
FEET AROUND TUESDAY AFTERNOON/EVENING. .
WEDNESDAY...BOTH WINDS AND SEAS SHOULD REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 6 AM EST SATURDAY FOR PAZ054-055-060>062-
070-071-101>106.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EST
SATURDAY FOR PAZ054-055.
NJ...WIND ADVISORY UNTIL 6 AM EST SATURDAY FOR NJZ001-007>010-
012>027.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EST
SATURDAY FOR NJZ001.
DE...WIND ADVISORY UNTIL 6 AM EST SATURDAY FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 6 AM EST SATURDAY FOR MDZ008-012-015-019-
020.
MARINE...FREEZING SPRAY ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST
SATURDAY FOR ANZ430-431-450>455.
GALE WARNING UNTIL 6 PM EST SATURDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...MIKETTA
SHORT TERM...MIKETTA
LONG TERM...GORSE/MEOLA
AVIATION...GORSE/MEOLA/MIKETTA
MARINE...GORSE/MEOLA/MIKETTAHazardous weather outlook, Jan 30, 3:48 PM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 PM EST FRI JAN 30 2015 NJZ001-PAZ054-055-312100- SUSSEX-CARBON-MONROE- 348 PM EST FRI JAN 30 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. ACCUMULATING SNOW IS EXPECTED LATE SUNDAY AND MONDAY, AND AMOUNTS COULD BE SIGNIFICANT AND RESULT IN HAZARDOUS TRAVEL ESPECIALLY FOR THE MONDAY MORNING COMMUTE. THERE REMAINS SOME UNCERTAINTY ON WHERE THE HEAVIEST SNOW OCCURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-012-PAZ060>062-103-105-312100- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-BERKS-LEHIGH-NORTHAMPTON- WESTERN MONTGOMERY-UPPER BUCKS- 348 PM EST FRI JAN 30 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIND CHILL VALUES FOR A TIME SATURDAY MORNING WILL BE AROUND 5 DEGREES BELOW ZERO. ACCUMULATING SNOW IS EXPECTED LATE SUNDAY AND MONDAY, AND AMOUNTS COULD BE SIGNIFICANT AND RESULT IN HAZARDOUS TRAVEL ESPECIALLY FOR THE MONDAY MORNING COMMUTE. THERE REMAINS SOME UNCERTAINTY ON WHERE THE HEAVIEST SNOW OCCURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ013>020-026-027-PAZ070-071-101-102-104-106-312100- NEW CASTLE-CECIL-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 348 PM EST FRI JAN 30 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIND CHILL VALUES FOR A TIME SATURDAY MORNING WILL BE AROUND 5 DEGREES BELOW ZERO. ACCUMULATING SNOW IS EXPECTED LATE SUNDAY AND MONDAY, HOWEVER SOME MIXED PRECIPITATION MAY ALSO OCCUR. HOW FAR NORTH THE MIXED PRECIPITATION GETS WILL HAVE AN IMPACT ON THE ACTUAL SNOWFALL AMOUNTS. THE SNOW AND MIXED PRECIPITATION COULD RESULT IN HAZARDOUS TRAVEL ESPECIALLY FOR THE MONDAY MORNING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ021>025-312100- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 348 PM EST FRI JAN 30 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIND CHILL VALUES FOR A TIME SATURDAY MORNING WILL BE AROUND 0 DEGREES. SOME ACCUMULATING SNOW SHOULD OCCUR LATE SUNDAY AND MONDAY, HOWEVER MIXED PRECIPITATION AND EVEN RAIN FOR A TIME LOOKS TO OCCUR. THIS MAY THEN CHANGE TO SNOW BEFORE ENDING THROUGH MONDAY AFTERNOON. THERE REMAINS SOME UNCERTAINTY ON WHERE THE RAIN/SNOW LINE ACTUALLY SETS UP, HOWEVER AS OF NOW THE GREATEST SNOWFALL AMOUNTS ARE FORECAST TO BE NORTH OF THIS REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-312100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 348 PM EST FRI JAN 30 2015 ...GALE WARNING IN EFFECT UNTIL 6 PM EST SATURDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 30, 3:01 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
301 PM EST FRI JAN 30 2015
DEZ001-NJZ016-017-021-022-PAZ070-302100-
ATLANTIC NJ-CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-
SALEM NJ-
301 PM EST FRI JAN 30 2015
...A SNOW SQUALL WILL AFFECT CUMBERLAND...GLOUCESTER...NORTHEASTERN
NEW CASTLE...SALEM...SOUTHERN DELAWARE AND WEST CENTRAL ATLANTIC
COUNTIES...
AT 256 PM EST...A SNOW SQUALL WAS NEAR TALLEYVILLE...MOVING SOUTHEAST
AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SNOW SQUALL.
THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THIS SNOW SQUALL TO LESS
THAN A HALF OF A MILE.
THIS SNOW SQUALL WILL BE NEAR PENNS GROVE AROUND 310 PM...WOODSTOWN
AROUND 320 PM...ALLOWAY AROUND 330 PM...OLIVET AROUND 340 PM...
ROSENHAYN AROUND 350 PM AND SOUTH VINELAND AROUND 400 PM.
BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL.
LAT...LON 3949 7464 3919 7516 3929 7526 3928 7529
3934 7534 3933 7537 3939 7544 3951 7554
3957 7552 3959 7555 3954 7556 3976 7573
3984 7560 3997 7546 3965 7491 3961 7488
3962 7487
&&
FORECASTER: HEAVENERSpecial weather statement, Jan 30, 5:25 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
525 PM EST FRI JAN 30 2015
NJZ017>020-022-026-027-PAZ070-071-104-106-302330-
ATLANTIC NJ-CAMDEN NJ-COASTAL OCEAN NJ-DELAWARE PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-LOWER BUCKS PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SOUTHEASTERN BURLINGTON NJ-
525 PM EST FRI JAN 30 2015
...DANGEROUS SNOW SQUALLS WILL AFFECT
ATLANTIC...BURLINGTON...CAMDEN...EASTERN GLOUCESTER...NORTHEASTERN
DELAWARE...PHILADELPHIA...SOUTHEASTERN BUCKS...SOUTHEASTERN
MONTGOMERY AND SOUTHERN OCEAN COUNTIES...
AN AREA OF DANGEROUS SNOW SQUALLS COVERED PORTIONS OF
ATLANTIC...BUCKS...BURLINGTON...CAMDEN...DELAWARE...GLOUCESTER...
MONTGOMERY...OCEAN AND PHILADELPHIA COUNTIES AT 521 PM EST. THE SNOW
SQUALLS WERE GENERALLY MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SNOW SQUALLS.
THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THESE SNOW SQUALLS TO LESS
THAN A QUARTER OF A MILE. A QUICK HALF AN INCH OF SNOW IS ALSO
POSSIBLE.
LAT...LON 3964 7424 3953 7439 3954 7440 3952 7440
3931 7473 4000 7536 4019 7493 3968 7415
&&
FORECASTER: HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:35 AM EST | Wind Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 26 hr |
| Jan 30, 3:01 PM EST | Special Weather Statement | PHI | Cumberland, Gloucester, Salem | 59 min |
Nearby
Special Weather Statements in New Jersey, 2015Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.